MAUDE Adverse Event Report: TERUMO CARDIOVASCULAR SYSTEMS CORPORATION STERILE FX15RE OX W/ 3L RES; BLOOD GAS OXYGENATOR

TERUMO CARDIOVASCULAR SYSTEMS CORPORATION STERILE FX15RE OX W/ 3L RES; BLOOD GAS OXYGENATOR
Model Number 3CX*FX15RE30
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 02/19/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Terumo has not received the device for evaluation; therefore, the investigation has yet to be completed.Terumo plans on submitting a follow-up report when the investigation is complete and when more information becomes available.(b)(4).
 
Event or Problem Description
The user facility reported to terumo cardiovascular that prior to cardiopulmonary bypass, during prime a leak was noted.No patient involvement.The product was changed out.Procedure was completed successfully.
 
Additional Manufacturer Narrative
This follow-up report is submitted to fda in accord with applicable regulations ¿ and as indicated by terumo cardiovascular systems in the initial report submitted to the fda.  upon further investigation of the reported event, the following information is new and/or changed: d10 (additional device information - updated lot number).G4 (date received by manufacturer).G7 (indication that this is a follow-up report).H2 (follow-up due to correction and additional information).H6 (identification of evaluation codes 4114, 3259, 4307).Method code #1: 4114 - device not returned.Results code: 3259 - improper physical structure.Conclusions code: 4307 - cause traced to component failure.The sample was not returned; however, the photo provided showed the sampling pigtail line leaking.The lot number was not provided; therefore, a retention sample was not able to be evaluated.All oxygenators are 100% visually inspected at several points in the production process.The packaging of the product also ensures protection against damage to the reservoir and its components during shipping.It is likely that the pigtail was damaged by a shock force at some point during the handling of the product, however, when or how this shock force was applied was not able to be determined.All available information has been placed on file in quality management for appropriate tracking, trending, and follow-up.

Brand Name
STERILE FX15RE OX W/ 3L RES
Common Device Name
BLOOD GAS OXYGENATOR
Manufacturer (Section D)
TERUMO CARDIOVASCULAR SYSTEMS CORPORATION
125 blue ball road
elkton MD 21921
MDR Report Key8405635
Report Number1124841-2019-00061
Device Sequence Number18906634
Product Code DTZ
UDI-Device Identifier00699753450448
UDI-Public(01)00699753450448
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K151389
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number3CX*FX15RE30
Device Catalogue NumberN/A
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 02/19/2019
Supplement Date Received by Manufacturer04/10/2019
Initial Report FDA Received Date03/08/2019
Supplement Report FDA Received Date04/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1